MAUDE Adverse Event Report: MAKO SURGICAL CORP. MCK TIBIAL BASEPLATE-LM/RL-SZ 4; PROSTHESIS, KNEE PATELLOFEMOROTIBIAL, PARTIAL, SEMI-CONSTRAINED, CEMENTED, POLY

MAKO SURGICAL CORP. MCK TIBIAL BASEPLATE-LM/RL-SZ 4; PROSTHESIS, KNEE PATELLOFEMOROTIBIAL, PARTIAL, SEMI-CONSTRAINED, CEMENTED, POLY
Catalog Number 180604
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Ambulation or Postural Difficulties (2544); Insufficient Information (4580)
Date of Event 08/20/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient's left medial uni knee was revised due to the tibial baseplate breaking in half (no cause or contributor to the breakage was reported to the rep).The insert became damaged/ warped as a result.The patient was converted to a tka with stem and augments.Rep confirmed that no further information will be released by the hospital or surgeon.
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving a mako baseplate was reported.The event was confirmed via clinician review and product evaluation.Method & results: product evaluation and results: characterisation using visual, stereo microscope, and secondary electron imaging confirmed fracture of the mck baseplate in fatigue with final fracture in overload.No manufacturing or material related defects were observed on the examined areas of the components.Clinician review: a review of medical records with a clinical consultant indicated "i can confirm that the patient underwent a unicompartmental knee arthroplasty since i was able to review an x-ray with the implant in place if only a lateral view.I can also confirm that the patient developed a fracture of the tibial base plate, which was visible on the x-rays provided.The event description stated that the patient underwent revision surgery to convert the uni to a total knee arthroplasty, however, i cannot confirm this since i have no documentation such as doctors notes, post revision, x-rays, or operation note, other than that statement.Root cause analysis: the root cause of this event, tibial baseplate fracture in a unicompartmental knee arthroplasty, cannot be determined with certainty.The causes of baseplate fracture are multifactorial, including surgical technique, especially in the positioning, alignment and fixation of the implant, as well as the restoration of proper kinematics of the knee.Other contributing causes could be patient related, including lifestyle, activity level, and bmi, as well as implant factors.Product history review: review of the device history records indicate the devices were manufactured and accepted into final stock on with no reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: characterisation using visual, stereo microscope, and secondary electron imaging confirmed fracture of the mck baseplate in fatigue with final fracture in overload.No manufacturing or material related defects were observed on the examined areas of the components.A review of medical records with a clinical consultant indicated "i can confirm that the patient underwent a unicompartmental knee arthroplasty since i was able to review an x-ray with the implant in place if only a lateral view.I can also confirm that the patient developed a fracture of the tibial base plate, which was visible on the x-rays provided.The event description stated that the patient underwent revision surgery to convert the uni to a total knee arthroplasty, however, i cannot confirm this since i have no documentation such as doctors notes, post revision, x-rays, or operation note, other than that statement.Root cause analysis: the root cause of this event, tibial baseplate fracture in a unicompartmental knee arthroplasty, cannot be determined with certainty.The causes of baseplate fracture are multifactorial, including surgical technique, especially in the positioning, alignment and fixation of the implant, as well as the restoration of proper kinematics of the knee.Other contributing causes could be patient related, including lifestyle, activity level, and bmi, as well as implant factors.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
No new information.

Brand Name
MCK TIBIAL BASEPLATE-LM/RL-SZ 4
Common Device Name
PROSTHESIS, KNEE PATELLOFEMOROTIBIAL, PARTIAL, SEMI-CONSTRAINED, CEMENTED, POLY
Manufacturer (Section D)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer (Section G)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer Contact
deepan raju srinivasan
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key23036275
Report Number3005985723-2025-00423
Device Sequence Number9207701
Product Code NPJ
UDI-Device Identifier00848486000707
UDI-Public00848486000707
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K090763
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number180604
Device Lot NumberMS00730719
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/20/2025
Supplement Date Received by Manufacturer12/19/2025
Initial Report FDA Received Date09/12/2025
Supplement Report FDA Received Date01/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/02/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age54 YR
Patient SexMale
Patient Weight100 KG